MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-18
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion with heavy calcification and mild tortuosity in the left anterior descending artery.Following atherectomy, a 3.50 x 18 mm xience sierra stent delivery system (sds) protective sheath was removed without resistance and the sds was advanced to the target lesion; however, resistance was noted with the guiding catheter.On attempting to deploy the stent of the sds, the balloon ruptured on the first inflation at 4 atmospheres and the stent failed to expand.The sds [and stent] was simply removed without any resistance.Another xience sierra was used to successfully complete the procedure.It was suspected that the resistance inside the guiding catheter was the reason why the balloon rupture occurred.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance, the reported material rupture and the reported activation failure including expansion failures were able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that during advancement interaction with the guiding catheter resulted in the noted stent damages (flared struts, stent implant overlapped) thus resulting in the reported difficult to advance.Interaction with the heavily calcified anatomy and/or interaction with the compromised stent resulted in the noted balloon damages (scratches and peeling material) thus resulting in the reported material rupture and the reported activation failure including expansion failures as the compromised balloon was attempted to be inflated.The noted multiple bends on the hypotube likely occurred due to handling or during packing for return analysis.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10901089
Report Number2024168-2020-09906
Device Sequence Number2465505
Product Code NIQ
UDI-Device Identifier08717648227424
UDI-Public08717648227424
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2023
Device Model Number1550350-18
Device Catalogue Number1550350-18
Device Lot Number0060241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/05/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDING CATHETER: HYPERION.; GUIDING CATHETER: HYPERION